• Click On The Banner Above For Over 16,000 Woodworking Plans!

  • Click On The Banner Above For Great Abs!

Please like this page:

Promoting Sinus Drainage to Prevent Sinus Infections


A Relationship Between Sinus Drainage And Diarrhea?
December 3rd, 2016



How to Tell if you have a Sinus Infection



Who knew that there could be a relationship between sinus drainage and diarrhea? It doesn’t seem possible since each ailment taken separately seems to affect two totally different parts of the body! Well, there is a relationship that is not directly related but rather more like a six degrees (or fewer) of separation kind of thing.

A Link between Sinus Drainage and Diarrhea

Ok, there are two different ends in this equation, literally, and both typically deal with bacteria and medication. Diarrhea can be blamed on a number of culprits such as viruses, food intolerances, parasites, intestinal problems, medicine interactions and of course, bacterial infections usually due to contaminated food or water.

Sinus drainage typically occurs in the back of the throat and is the result of some type of infection like bacteria preventing normal drainage from the sinus cavities. When an infection occurs, the drainage makes your throat sore. When there is a problem with normal sinus drainage, a medication like antibiotics typically is prescribed to combat the bacterial infection.

As you can see, there are two tie-ins between sinus drainage and diarrhea – bacteria and medication. Bacteria causes diarrhea and also causes sinus infections which affect sinus drainage. In terms of medication, not following the prescribed directions can cause diarrhea. In addition, excessive sinus drainage has been known to cause upset stomach and diarrhea as well.

When antibiotics are prescribed for a sinus infection caused by bacteria, the antibiotics do clear up the infection in the sinuses but they also rob your intestinal tract of the “good bacteria” that is essential for digestion. As a result, diarrhea can occur. BAM – it’s another sinus drainage and diarrhea tie-in between these two seemingly dissimilar health issues.

Clearing Up the Sinus Drainage and Diarrhea Problem

As mentioned above, one of the reasons why diarrhea occurs is because directions are not often followed on medications. Antibiotics are one of these medications that can cause diarrhea and also help cure infections that can cause sinus drainage. Some antibiotics are gentle on the stomach while others must be taken with a meal or directly after to avoid the medication in an empty stomach.

Sometimes, being careful with the directions on medications like antibiotics however still causes diarrhea. Therefore, eating yogurt with live cultures can counteract that unbalance of bacteria that can occur when antibiotics are consumed. Sinus drainage and diarrhea can be real problems but with some common sense and following directions, you can combat your symptoms successfully.